Posted by BarbaraCat on January 16, 2003, at 14:43:03
In reply to Re: Barbara Re: withdrawal symptoms coming off zoloft » BarbaraCat, posted by proud mary on January 15, 2003, at 15:38:34
The electrical zaps are very, very common when you're reducing an SSRI. They'll definitely stop after a while, but you may get the occasional one even 6 months afterwards. My husband actually enjoyed them when he stopped Zoloft, said it was almost like 'being on a mild acid trip', so adopting humorous mind set is important, knowing that it's all just temporary.
Coral's suggestion of ice packs is very interesting and you might give it a try. My suspicion is that there's not only a chemical, but an electrical disruption that's occurring, and probably an inflammation (cytokine) response as well, so ice packs make sense.
One of the problems with SSRI's is the 'poop out' syndrome. It seems like most of them will work and then slowly peter out. Alot of pdocs augment them with other things, like lithium, which worked great for me when every other AD eventually pooped out. Then it turned out that I really needed the lithium the most because my symptoms were more bipolar depression rather than straight depression. Unfortunately, I also have low thyroid and lithium is very, very bad for it and so had to stop taking it. I'm now on Lamictal, but really miss the lithium and nothing else seems to do the trick. I'm pretty much squeaking by with a terrifying day every now and then, but am learning other non-med ways of dealing with my psychic distress. I just lost my Mom very suddenly and tragically last month and yet am coping with it remarkably well, so I have hope that we all can transform this crap if we can somehow discover the key. Please keep in touch and let me know how things are progressing. - Barbara